Alert archive / Iowa / Flash Flood Warnings in 2015
Flash Flood Warning 23, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Jul 28, 2015, 7:35 PM CDT for Madison County, Marion County, Warren County, Iowa. It was in force for 6 hr. 21 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2015, 7:35 PM CDT (00:35 UTC)
- Expired
- Jul 29, 2015, 1:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Madison County, IA, Marion County, IA, Warren County, IA
The radar
The Des Moines radar (KDMX), 38 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 7:40 PM CDT | HEAVY RAIN 2.6 | 1 Ene Hartford, IA | 2.6 INCHES WITH 2.45 IN THE LAST 2 HOURS. |
| Jul 28, 7:50 PM CDT | FLASH FLOOD | 1 Ssw Carlisle, IA | VOLUNTARY EVACUATIONS OF RESIDENCES DUE TO FLOODING FROM VOLUNTEER CREEK. TIME ESTIMATED. DELAYED REPORT. |
| Jul 28, 7:50 PM CDT | HEAVY RAIN 2.4 | Knoxville, IA | MEASURED 2.4 INCHES. PUBLIC REPORT FROM TWITTER |
| Jul 28, 8:30 PM CDT | HEAVY RAIN 4 | 2 Ese Spring Hill, IA | ESTIMATED EMPTIED 4.0 INCHES FROM THE GAUGE ALL FROM TODAY. |
| Jul 28, 8:40 PM CDT | HEAVY RAIN 5.25 | 1 Ene Hartford, IA | 5.25 INCHES SO FAR. STILL MODERATE TO HEAVY RAIN. |
| Jul 28, 8:42 PM CDT | FLASH FLOOD | Martensdale, IA | FLOODING ON IA HWY 28 AT THE 0.5 MILE MARKER. DELAYED REPORT. |
| Jul 28, 8:53 PM CDT | FLASH FLOOD | 4 Nnw Martensdale, IA | WATER OVER THE ROAD ON I-35 NORTHBOUND AT THE 61 MILE MARKER. DELAYED REPORT. |
| Jul 28, 9:11 PM CDT | FLASH FLOOD | Pleasantville, IA | PD/FD WORKING INCIDENT WHERE WATER IS COMING INTO THE MAIN FLOOR OF A HOME. |
| Jul 28, 9:15 PM CDT | FLASH FLOOD | Winterset, IA | MADISON COUNTY LAW ENFORCEMENT IS REPORTING WIDE SPREAD STREET FLOODING THROUGHOUT THE COUNTY. |
| Jul 28, 9:16 PM CDT | FLASH FLOOD | 1 Wnw Knoxville, IA | SEVERAL FEET OF WATER REPORTED IN VA HOSPITAL BUILDING. LOCATION UNKNOWN. |
| Jul 28, 9:16 PM CDT | FLASH FLOOD | 1 Wnw Knoxville, IA | SEVERAL FEET OF WATER REPORTED IN VA HOSPITAL BUILDING...POSSIBLY BASEMENT. |
| Jul 28, 9:40 PM CDT | HEAVY RAIN 5.96 | 1 Ene Hartford, IA | |
| Jul 28, 9:57 PM CDT | FLASH FLOOD | 3 Wsw Pleasantville, IA | FLOODING ON IA HWY 92 AT THE 144 MILE MARKER. DELAYED REPORT. |
| Jul 28, 10:00 PM CDT | FLASH FLOOD | 1 Nw Hartford, IA | IA HWY 5 WEST OF HARTFORD CLOSED DUE TO WATER FLOWING OVER THE ROAD. TIME ESTIMATED. DELAYED REPORT. |
| Jul 28, 10:00 PM CDT | FLASH FLOOD | 1 Sse Carlisle, IA | IA HWY 5 SOUTHEAST OF CARLISLE CLOSED DUE TO WATER FLOWING OVER THE ROAD. TIME ESTIMATED. DELAYED REPORT. |
| Jul 28, 10:00 PM CDT | FLASH FLOOD | 2 S Indianola, IA | US 65/69 SOUTH OF INDIANOLA CLOSED DUE TO WATER FLOWING OVER THE ROAD. ADDITIONAL SECTIONS OF US 65/69 CLOSED ELSEWHERE IN THE COUNTY DUE TO WATER FLOWING OVER THE ROAD. TIME ESTIMATED. DELAYED REPORT. |
| Jul 28, 10:09 PM CDT | FLASH FLOOD | 3 W Knoxville, IA | FLOODING ON IA HWY 5 AT THE 66 MILE MARKER. DELAYED REPORT. |
| Jul 28, 10:10 PM CDT | HEAVY RAIN 2.3 | Cumming, IA | |
| Jul 28, 10:30 PM CDT | FLASH FLOOD | 4 W Knoxville, IA | WATER OVER THE ROAD ON IA HWY 5 AT APPROX 67 MILE MARKER. DELAYED REPORT. |
| Jul 28, 10:30 PM CDT | HEAVY RAIN 4 | Winterset, IA | VIA SOCIAL MEDIA |
| Jul 28, 10:30 PM CDT | HEAVY RAIN 7.56 | 3 N Bevington, IA | MEASURED RAINFALL THROUGH 1030PM ON 7/28/2015. DELAYED REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this flash flood warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.6 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -361 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.0
The text
As transmitted, in the capitals the NWS used until 2016.
288
WGUS53 KDMX 290035
FFWDMX
IAC121-125-181-290630-
/O.NEW.KDMX.FF.W.0023.150729T0035Z-150729T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
735 PM CDT TUE JUL 28 2015
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WARREN COUNTY IN SOUTH CENTRAL IOWA...
MARION COUNTY IN SOUTH CENTRAL IOWA...
NORTHEASTERN MADISON COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 130 AM CDT
* AT 732 PM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
HEAVY RAIN ACROSS THE WARNED AREA...WITH UP TO THREE INCHES
ALREADY FALLEN. FLASH FLOODING IS EXPECTED WITH ADDITIONAL
HEAVY RAINS ANTICIPATED EARLY THIS EVENING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
INDIANOLA...PELLA...NORWALK...
KNOXVILLE...WINTERSET...CARLISLE...MONROE...PLEASANTVILLE...
KNOXVILLE RACEWAY...LAKE RED ROCK...MILO...HARTFORD...SAINT
CHARLES...MARTENSDALE...CUMMING... HARVEY AND PATTERSON. SMALLER
TRIBUTARIES OF THE NORTH AND MIDDLE RIVERS WILL LIKELY BE IMPACTED
WITH FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4125 9403 4136 9414 4151 9379 4151 9349
4150 9344 4151 9341 4149 9342 4150 9340
4149 9340 4149 9336 4150 9335 4148 9335
4149 9333 4151 9333 4151 9288 4127 9288
$$
SMALL2 follow-up statements
839
WGUS73 KDMX 290135
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
835 PM CDT TUE JUL 28 2015
IAC121-125-181-290630-
/O.CON.KDMX.FF.W.0023.000000T0000Z-150729T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN IA-MARION IA-MADISON IA-
835 PM CDT TUE JUL 28 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR
WARREN...MARION AND NORTHEASTERN MADISON COUNTIES...
AT 827 PM CDT...DOPPLER RADAR INDICATED ANOTHER ROUND OF
THUNDERSTORMS PRODUCING HEAVY RAIN OVER THE WARNED AREA. OVER THREE
INCHES OF RAIN HAS LIKELY FALLEN IN THE WARNED AREA SINCE THIS
AFTERNOON WITH NORTHERN WARREN COUNTY LIKELY SEEING THE HIGHEST
AMOUNTS. ADDITIONAL ONE TO TWO INCH RAINS WILL IMPACT THE AREA
THROUGH 1000 PM PRODUCING FLASH FLOODING. RURAL ROADS MAY BE WASHED
OUT WITH SIGNIFICANT URBAN PONDING AND STANDING WATER.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
INDIANOLA...PELLA...NORWALK...
KNOXVILLE...WINTERSET...CARLISLE...MONROE...PLEASANTVILLE...
KNOXVILLE RACEWAY...LAKE RED ROCK...MILO... HARTFORD...SAINT
CHARLES...MARTENSDALE...CUMMING...HARVEY AND PATTERSON.
SMALLER TRIBUTARIES OF THE NORTH...MIDDLE AND SOUTH RIVERS WILL
LIKELY SEE FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. BE
ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. TURN AROUND...DONT DROWN WHEN ENCOUNTERING
FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4125 9403 4136 9414 4151 9379 4151 9349
4150 9344 4151 9341 4149 9342 4150 9340
4149 9340 4149 9336 4150 9335 4148 9335
4149 9333 4151 9333 4151 9288 4127 9288
$$
SMALL984
WGUS73 KDMX 290227
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
927 PM CDT TUE JUL 28 2015
IAC121-125-181-290630-
/O.CON.KDMX.FF.W.0023.000000T0000Z-150729T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN IA-MARION IA-MADISON IA-
927 PM CDT TUE JUL 28 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR
WARREN...MARION AND NORTHEASTERN MADISON COUNTIES...
AT 919 PM CDT...EMERGENCY MANAGEMENT AND LAW ENFORCEMENT HAVE
REPORTED SIGNIFICANT FLASH FLOODING IMPACTS ACROSS MADISON AND
MARION COUNTIES. OBSERVERS HAVE REPORTED 5.25 INCHES OF RAIN NEAR
HARTFORD WITH SIMILAR AMOUNTS LIKELY IN NORTHWESTERN MARION COUNTY.
THE MARION COUNTY EMERGENCY MANAGER REPORTED WATER INTO THE MAIN
FLOOR OF A RESIDENCE IN PLEASANTVILLE...AND SEVERAL FEET OF WATER
AFFECTING PORTIONS OF THE VETERANS ADMINISTRATION HOSPITAL IN
KNOXVILLE. MADISON COUNTY DISPATCH REPORTED WIDESPREAD STREET
FLOODING IN WINTERSET...AS WELL AS INUNDATED SECONDARY
REPORTS...ESPECIALLY ACROSS THE EASTERN SECTIONS OF THE COUNTY.
WHILE THE HEAVIEST RAIN HAS ENDED OVER MADISON COUNTY...AND WILL
LIKELY END IN WARREN AND MARION COUNTY BY 1000 PM...SIGNIFICANT
FLASH FLOODING IMPACTS WILL CONTINUE THROUGH AT LEAST MIDNIGHT.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DES MOINES...WEST DES MOINES...INDIANOLA...PELLA...NORWALK...
KNOXVILLE...WINTERSET...CARLISLE...MONROE...PLEASANTVILLE...KNOXVILLE
RACEWAY...AVENUE OF THE SAINTS EVENT CENTER...LAKE RED ROCK...MILO...
HARTFORD...ST. CHARLES...MARTENSDALE...CUMMING...HARVEY AND
PATTERSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4125 9403 4136 9414 4151 9379 4151 9349
4150 9344 4151 9341 4149 9342 4150 9340
4149 9340 4149 9336 4150 9335 4148 9335
4149 9333 4151 9333 4151 9288 4127 9288
$$
SMALLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 3:52 PM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, Jul 28, 3:52 PM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 352 PM CDT TUE JUL 28 2015 .SHORT TERM /TONIGHT/... ISSUED AT 351 PM CDT TUE JUL 28 2015 CONCERN FOR PERIOD CONTINUES TO BE PRECIPITATION TRENDS. REMNANT PRECIPITATION WILL PERSIST AHEAD OF 700MB WARM NOSE...WITH INCREASING CHANCES AS BOUNDARY BEGINS TO PUSH SOUTHEAST INTO IOWA. CONCERN WILL BE IF MORE ROBUST CONVECTION CAN DEVELOP GENERALLY SOUTH OF THIS ONGOING PRECIPITATION. SPC MESO ANALYSIS INDICATES GOOD INSTABILITY BUT GIVEN CLOUD COVER AND LACK OF DEVELOPMENT...CONVECTIVE THREAT WILL BE TOWARDS LATE AFTERNOON HOURS. STORMS WHICH DEVELOP WILL HAVE SUFFICIENT INSTABILITY AND STRONG SHEAR TO ALLOW FOR PERSISTENCE AND HAIL AND STRONG WINDS WILL BE THE MAIN THREAT...THOUGH CANNOT RULE OUT TORNADIC THREAT. MAIN CONCERN WILL BE WITH HEAVY RAIN POTENTIAL ACROSS THE AREA. EXPECT PRECIPITATION TO EXPAND AS FRONTAL BOUNDARY PUSHES INTO AREA. HAVE GENERALLY FAVORED HIGH RES MODEL TIMING AND PLACEMENT...GENERALLY BEFORE 06Z AND PUSHING SOUTHEAST. EXPECT SYSTEM TO BE FAIRLY PROGRESSIVE AS BOUNDARY PUSHES THROUGH. HOWEVER...EXPECT STORMS TO BE EFFICIENT RAINFALL PRODUCERS...WITH PWAT VALUES VERY NEAR 2 INCHES AND GOOD WARM CLOUD DEPTH. GIVEN PREVIOUS DAYS HEAVY RAINFALL AND CURRENT RAINFALL TRENDS ACROSS CENTRAL IOWA...HAVE ISSUED FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL AND SOUTHERN CWA. HAVE ISSUED THROUGH 12Z...THOUGH EXPECT EARLY CANCELLATION BEHIND FRONT. .LONG TERM /WEDNESDAY THROUGH TUESDAY/... ISSUED AT 351 PM CDT TUE JUL 28 2015 WEDNESDAY 12Z THROUGH SATURDAY 12Z...SHAPES UP TO BE A VERY QUIET PERIOD WITH SURFACE HIGH PRESSURE AND NORTHWEST FLOW ALOFT SETTING IN WEDNESDAY AND DOMINATING THROUGH THE END OF THE WORK WEEK AND INTO SATURDAY. TEMPERATURES WILL BE SEASONABLE...IN THE MID TO UPPER 80S AND SOME LOW 90S. THURSDAY APPEARS TO BE THE BEST CHANCE FOR A FEW LOW 90S WITH MODEL SOUNDINGS DEPICTING THE BEST MIXING...TO ABOVE 850MB...BETWEEN NOW AND THE WEEKEND. SATURDAY 12Z THROUGH TUESDAY...WHILE NORTHWEST FLOW WILL REMAIN IN PLACE THROUGH THE PERIOD...KEEPING TEMPERATURES SEASONABLE TO SEASONABLY COOL...CHANCES FOR SHOWERS AND THUNDER RETURN TO THE REGION THANKS TO A COUPLE SUCCESSIVE SHORTWAVES. GFS/ECMWF ARE GENERALLY IN GOOD AGREEMENT ON TIMING OF THE SHORTWAVES...BUT DISAGREE ON PLACEMENT. THEREFORE...HAVE KEPT WIDESPREAD LOW END POPS SATURDAY NIGHT THROUGH TUESDAY. THE STRONGEST SHORTWAVE APPEARS TO BE SUNDAY EVENING INTO MONDAY AS A COLD FRONT PUSHES THROUGH...BUT IS DEPICTED STRONGEST BY THE GFS VERSUS THE ECMWF WHICH ONLY HINTS AT THE COLD FRONT. MODELS DIGRESS FURTHER BEYOND MONDAY WITH THE GFS TRYING TO BUILD IN AN UPPER LEVEL TROUGH ACROSS THE GREAT LAKES WHILE THE ECMWF STICKS TO THE STATUS QUO WITH CONTINUED NORTHWEST FLOW AND SOME FLATTENING OF THE FLOW. && .AVIATION...28/18Z ISSUED AT 1234 PM CDT TUE JUL 28 2015 WEAK BOUNDARY WITH ONGOING TSRA MAY AFFECT KFOD AND KDSM EARLY IN THE PERIOD. APPROACHING FRONT WILL BRING BEST CHANCES FOR TSRA IN LATER AFTERNOON AND NEAR 00Z TO SITES. HAVE INCLUDED VCTS MENTION FOR NOW WITH UNCERTAINTIES IN TIMING AND LOCATION OF TSRA. TSRA AT SITES MAY CAUSE MVFR OR LOWER CEILINGS AND VISIBILITIES...ALONG WITH STRONG WINDS. BEHIND BOUNDARY WINDS WILL SHIFT TO THE NORTH...AND WILL INCREASE BEYOND 12Z. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING FOR APPANOOSE-CLARKE-DAVIS-DECATUR-JASPER-LUCAS-MADISON- MAHASKA-MARION-MARSHALL-MONROE-POLK-POWESHIEK-RINGGOLD-TAMA- TAYLOR-UNION-WAPELLO-WARREN-WAYNE. HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR APPANOOSE-DAVIS- MAHASKA-MONROE-WAPELLO-WAYNE. && SHORT TERM...AWB LONG TERM...CURTIS AVIATION...AWB
Hazardous weather outlook, Jul 28, 4:27 PM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 427 PM CDT TUE JUL 28 2015 IAZ004>007-015>017-023>028-033>039-044>048-057>059-070-071-081- 292130- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-ADAMS- 427 PM CDT TUE JUL 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA THIS EVENING. A FEW STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODIC THUNDERSTORM CHANCES ARE FORECAST LATE IN THE WEEKEND INTO EARLY NEXT WEEK...BUT THE PROBABILITY OF SEVERE STORMS IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE NEEDED THIS AFTERNOON INTO TONIGHT. IAZ049-050-060>062-072>074-082>084-092>094-292130- MARSHALL-TAMA-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-UNION- CLARKE-LUCAS-TAYLOR-RINGGOLD-DECATUR- 427 PM CDT TUE JUL 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS EVENING. THE MAIN THREAT IS DAMAGING WINDS AND LARGE HAIL WITH HEAVY RAIN ANTICIPATED TO ACCOMPANY THESE THUNDERSTORMS AND MAY LEAD TO ISOLATED AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODIC THUNDERSTORM CHANCES ARE FORECAST LATE IN THE WEEKEND INTO EARLY NEXT WEEK...BUT THE PROBABILITY OF SEVERE STORMS IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE NEEDED THIS AFTERNOON INTO TONIGHT. IAZ085-095>097-292130- MONROE-WAYNE-APPANOOSE-DAVIS- 427 PM CDT TUE JUL 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A HEAT ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS EVENING. THE MAIN THREAT IS DAMAGING WINDS AND LARGE HAIL WITH HEAVY RAIN ANTICIPATED TO ACCOMPANY THESE THUNDERSTORMS AND MAY LEAD TO ISOLATED AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODIC THUNDERSTORM CHANCES ARE FORECAST LATE IN THE WEEKEND INTO EARLY NEXT WEEK...BUT THE PROBABILITY OF SEVERE STORMS IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE NEEDED THIS AFTERNOON INTO TONIGHT. IAZ075-086-292130- MAHASKA-WAPELLO- 427 PM CDT TUE JUL 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A HEAT ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. A FLOOD WARNING IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS EVENING. THE MAIN THREAT IS DAMAGING WINDS AND LARGE HAIL WITH HEAVY RAIN ANTICIPATED TO ACCOMPANY THESE THUNDERSTORMS AND MAY LEAD TO ISOLATED AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODIC THUNDERSTORM CHANCES ARE FORECAST LATE IN THE WEEKEND INTO EARLY NEXT WEEK...BUT THE PROBABILITY OF SEVERE STORMS IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE NEEDED THIS AFTERNOON INTO TONIGHT. AWB
In the hours before
Local storm report, Jul 28, 6:28 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
628 PM CDT TUE JUL 28 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM HEAVY RAIN INDIANOLA 41.36N 93.57W
07/28/2015 E2.38 INCH WARREN IA TRAINED SPOTTER
&&
BFSpecial weather statement, Jul 28, 6:43 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
643 PM CDT TUE JUL 28 2015
IAZ072-073-290030-
MADISON IA-WARREN IA-
643 PM CDT TUE JUL 28 2015
...NICKEL HAIL POSSIBLE...
AT 643 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF AVENUE OF THE SAINTS EVENT CENTER...OR 7 MILES
SOUTHWEST OF NORWALK...MOVING NORTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
RAINFALL AMOUNTS UP TO ONE INCH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DES MOINES...INDIANOLA...NORWALK...CARLISLE...AVENUE OF THE SAINTS
EVENT CENTER...HARTFORD...ST. CHARLES...MARTENSDALE...PATTERSON...ST.
MARYS...BEVINGTON AND SPRING HILL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTH CENTRAL IOWA.
LAT...LON 4140 9393 4151 9366 4151 9349 4150 9344
4151 9341 4149 9342 4149 9341 4150 9340
4149 9340 4150 9338 4149 9337 4149 9336
4134 9357 4128 9383
TIME...MOT...LOC 2343Z 239DEG 17KT 4139 9375
BEERENDSLocal storm report, Jul 28, 6:56 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
656 PM CDT TUE JUL 28 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HEAVY RAIN 3 N OSKALOOSA 41.33N 92.65W
07/28/2015 E1.80 INCH MAHASKA IA TRAINED SPOTTER
SINCE 6 PM.
&&
BFLocal storm report, Jul 28, 6:58 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
658 PM CDT TUE JUL 28 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM TSTM WND GST OTTUMWA 41.02N 92.42W
07/28/2015 M59 MPH WAPELLO IA MESONET
IOWA DOT RWIS OBSERVATION
&&
BSSLocal storm report, Jul 28, 7:07 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
707 PM CDT TUE JUL 28 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG OTTUMWA 41.02N 92.42W
07/28/2015 WAPELLO IA TRAINED SPOTTER
TELEPHONE POLE KNOCK OVER AT INTERSECTION OF
CLAY AND GATEWAY. WIND GUSTS ESTIMATED AT
60-65 MPH.
&&
BFLocal storm report, Jul 28, 7:14 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
714 PM CDT TUE JUL 28 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND GST 5 SSE FREMONT 41.15N 92.41W
07/28/2015 E63 MPH WAPELLO IA BROADCAST MEDIA
&&
AWBThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 7:18 PM CDT | Severe Thunderstorm Warning | DMX | Wapello | 18 min |
| Jul 28, 7:56 PM CDT | Special Weather Statement | DMX | Polk | 34 min |
| Jul 28, 8:07 PM CDT | Special Weather Statement | DMX | Warren | 38 min |
| Jul 28, 8:10 PM CDT | Severe Thunderstorm Warning | DMX | Marion, Warren | 50 min |
| Jul 28, 8:37 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Marion, Monroe, Warren | 53 min |
| Jul 28, 8:44 PM CDT | Special Weather Statement | DMX | Clarke, Union | 31 min |
| Jul 28, 9:04 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Lucas, Monroe, Wayne | 41 min |
| Jul 28, 9:26 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Lucas, Wayne | 39 min |
| Jul 28, 9:35 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Lucas, Monroe, Wayne | 70 min |
| Jul 28, 9:39 PM CDT | River Flood Warning | DMX | Polk | 34 hr |
| Jul 28, 10:03 PM CDT | Severe Thunderstorm Warning | DMX | Davis, Monroe, Wapello | 42 min |
| Jul 28, 10:14 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Taylor | 35 min |
| Jul 28, 10:15 PM CDT | Flash Flood Warning | DMX | Adams, Taylor | 6 hr |
| Jul 28, 10:25 PM CDT | River Flood Warning | DMX | Madison, Warren | 45 hr |
| Jul 28, 10:25 PM CDT | River Flood Warning | DMX | Madison, Warren | 37 hr |
| Jul 28, 11:36 PM CDT | Severe Thunderstorm Warning | DMX | Decatur, Wayne | 39 min |
| Jul 28, 11:38 PM CDT | Flash Flood Warning | DMX | Wayne | 6 hr |
| Jul 28, 11:58 PM CDT | River Flood Warning | DMX | Polk | 57 hr |
| Jul 29, 1:35 AM CDT | Areal Flood Warning | DMX | Madison, Marion, Warren | 24 hr |
| Jul 29, 2:54 AM CDT | River Flood Warning | DMX | Appanoose, Wayne | 34 hr |
| Jul 29, 4:05 AM CDT | Areal Flood Warning | DMX | Adams, Taylor | 24 hr |
| Jul 29, 4:35 AM CDT | River Flood Warning | DMX | Mahaska, Wapello | 36 hr |
| Jul 29, 4:35 AM CDT | River Flood Warning | DMX | Davis, Wapello | 34 hr |
Nearby
Flash Flood Warnings in Iowa, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.